Hi, I felt I was wearing off before next dose was due so tried Sanifamide which had the effect of making all my symptoms worse! Has anyone else found this? Could it be that the amount of dopamine in my body is too high, hence the continuous internal tremors which are horrible. I just feel I am getting nowhere and the low mood and anxiety is getting worse by the day xxx
I was prescribed Safiamide when it first came on the market, the main purpose, to reduce switch-off time and wearing off time. It did slightly but increased levels of involuntary movement. After a few months of persisting with it and no real benefit I dropped it.
Very soon after that I was prescribed Opicapone, which is also a new drug in the COMT inhibitor range. That has been reasonably beneficial. I’m still on it.
A few months back, with my condition deteriorating, my PD specialist asked me to try Safinamide in conjunction with Opicapone this hasn’t really improved things. I think I will drop the Safinamide again.
All this is a convoluted way of saying yes, in my opinion and from experience, too much Dopamine can make symptoms worse. I also think it increases levels of headaches, which can in themselves be quite debilitating.
For me it helps to get dopamine levels up in the morning then gradually reduce intake of Madopar later in the day, rather than a linear input. Please consult your PD people first though.
(Typed by my granddaughter to my dictation)
Hi Jules, makes sense what you are saying. I feel as if the Madopar gets too much as the day goes on. My main symptom is a fluttering in the throat which is awful and can get worse as day goes on.Strange I know. Seeing Consultant tomorrow so will see what he recommends. xx